Major Withdrawal Problems

Absolutely typical… (Well for me anyway…)
Perhaps changing from the OxyContin (The timed release OxyCodone Hydrochloride) was a bad idea.
The bowel problems I was having before I changed to the Fentanyl patches is now worse than ever and I am suffering from major withdrawal symptoms nearly every other day. There doesn’t seem to be a pattern as to when the OxyContin is being absorbed or not. I’m taking the tablets as prescribed and sometimes they work, sometimes they don’t… It just doesn’t make sense.

My doc has taken me off the OxyContin and placed me on the equivalent dosage of OxyNorm (The quick acting, short term version of OxyCodone). After speaking with a specialist who deals with chemical dependancy, it transpires that there has been a big increase in people reporting problems with OxyCodone (specifically OxyContin and OxyNorm). Apparently after prolonged usage and occaisionally after changing the dosage, the body for some reason starts to react to the drug.

My GP has converted the amount of OxyContin into the equivalent amount of OxyNorm and I now have to take the quick release version every 4 hours. That is going to really mess my sleep patterns up for the next few months.

What it has done though is make my mind up. I’ve had more issues with the “pain medication” that I have had with the back pain. I’d rather deal with the back pain than all the hassles that the drugs are causing…
So to that end, I am going to start reducing down the amount of OxyCodone. I have an appointment with a “drug” specialist next week and we’ll see what they have to say.

It might be a while before I get round to publishing a new post until I get a handle on things. I’ve been feeling as sick as a pig for the past few days/weeks and the side effects don’t appear to be easing off any just yet.

Round and Round, Up and Down, Highs and Lows.

Image via Wikipedia

I don’t know if it was just the bad timing of my son being taken into hospital causing a lack of sleep (and an increase in stress), but switching back to tablets again caused massive problems for me today. I felt like a complete jibbering wreck when I got home from the hospital at 10.30am this morning having spent the night at the hospital.
I did grab an hour or so’s sleep on a camp bed next to my son after they finished the last test/examination of him around 3.15am and I was awake from around 6.40.  It was far too light in the room to go back to sleep so I sat reading a book.

Continue reading “Round and Round, Up and Down, Highs and Lows.”

Ripping the Patches Off

Image via Wikipedia

Sheesh, Fentanyl patches eh? Will be a lot better than pills right? Less side effects they say? You’ll have less problems?
Try pulling the other one. 
Two days into the patch and I ripped the damn thing off.

I have not fell as ill as I did Sunday morning for a long time. Stomach pains, cramps, swollen joints (mainly ankles), dizziness, hot and cold flushes. flu like symptoms and a few more as well…
They may have got the dosage completely wrong, which could have caused problems, but I don’t care. The idea is for me to be off any narcotic based drugs within 2-3 months and I want to manage the pain some other method. I’ve always been against narcotic based drugs and was unsure about moving to patches.
Now the main reason for the patches was because there were some side effects with the pills due to complications with my gut, but trust me, compared to the side effects I experienced with the patches, they were nothing.
I think I’ll take the lesser of two evils and stick with the pills for the time being and gradually ramp them down.

Narcotic based pills DO NOT reduced pain, they MASK pain, Anyone that tells you differently is either a drug company or a pusher.

Starting on Fentanyl Patches

Oxycodone

Image via Wikipedia

Ever since moving back from the US I have always resisted narcotic based medications.
After my last operation, I’d been placed on Oxycontin and Oxynorm, but I have been having a bucket load of complications with those.
So today I started on Fentanyl Patches and we’ll see what happens.
Personally, I don’t want to be on any any narcotic based stuff, but my new pain guru is insisting that it’s the right thing to do.
I’ll see what happens with the patches, as perhaps, it was the oral medication causing the complications and bypassing my stomach might actually mean that they work.

I’ll post a bit of history on why I’m switching in the near future.

The only thing with the patches is that my daughter thinks I secretly started smoking again and that these are the anti-smoking ones. She’s the main reason why I could never start smoking again, I could never face the disappointment she’d have if she ever found out.

It apparently takes about 24hours for the first patch to start working, so I’ve quit the slow/timed release (Oxycontin) and I’m just taking the quick release (OxyNorm) as and when I need them.  It’s 2.40am at the moment so I can safely say it hasn’t kicked in as of yet. But I’m not getting withdrawal symptoms, so it must be starting to work in some fashion.
Each patch stays on for 3 days apparently, and I can already see a possible reaction to the adhesive.  Nothing is ever simple in  life is it.
Anyway, time for a hot cocoa and an attempt to get back to sleep. I’ll update in a few days when I should know if these patches are any good.